I just recently started having anxiety/panic attacks again and they are severe. My doctor put me on Xanax thinking this would be short lived anxiety. She put me on 0.5 mg every 12 hours. I have only been taking it as needed but it only helps for a short period of time. Should I take it every 12 hours no matter what? I don't want to get dependent on Xanax but I also want to stop having the attacks. I was on Klonopin for years and stopped taking it about 2 years ago. Thinking of going back to that instead of the Xanax. I go back to work tomorrow (off three weeks for surgery)and am afraid the Xanax won't last long enough to get me through the day. I tried to go back a week ago but had severe panic attack! Any suggestions would be greatly appreciated. Thanks.
The usual starting Xanax dosage is 0.25 mg to 0.5 mg taken three times a day or as needed.
If you take more than 4 mg per day, you are at risk of extreme physical or mental dependence. You may also experience more severe withdrawal symptoms (including seizures) if you stop taking Xanax or if you lower the dose.
If you are afraid the Xanax don"t last long enough you can take a dose in the morning and at lunch.
Please consider that i'm not a doctor and therefore i recommend you speak with you doctor and consider this only a suggestion.
I am taking 2mg of Klonopin 3 times a day. I had very bad panic attacks. I had about five a week. I have been on Klonopin for about 8 years. I stopped it about 6 months with a little tapering down. I just had a very few minor withdrawl (withdrawal) side effects. I wanted to see if I still had the panic attacks. The panic attacks returned so I went back on Klonopin.
Xanax is very addictive. It can have long bad side effects. It acts fast (within an hour) and has a short 1/2 life. 12 hours or so. Klonopin starts acting within 1 to 4 hours and has a long half life, up to 40 hours. this it why it is hardly addictive at all compared to Xanax.
If i were you, I would go back on Klonopin. It works and is a lot safer with 24 hour protection.
I am in the same boat here...taking .25mg-.50mg of xanax a day but have been starting on .25mg of klonopin the past week & 1/2. I notice that since I started taking the klonopin my anxiety/panic seemed to get worst??? So I am still using xanax to get the edge off. I was on klonopin at a much higher dose years ago and it worked wonders. It makes me feel a little strange too like my visions a bit distorted at times but then again maybe thats just anxiety manifesting in me. I welcome any info about either drug as well.
Best of luck to you mnkyluvr68, you can do it and when it gets too intense you know you have your xanax to fall back on to help.
.25 of Klonopin is not nearly enough for panic attacks. I can't believe a doctor would put you on that low of dose. The recommended dose is 2mg twice a day. I'm on 2mg three times a day as I have developed a little tolarence to it. I still think Klonopin works better and is safer.
Panic attacks are not fun and they can be stopped with the right medicine and dosage thank God.
False hope... I made it through yesterday without a bad panic attack. I had great hopes for today but that didn't last long. Had panic/anxiety most of today. I took the xanax yesterday but opted to try today without taking one. Bad idea! Sitting here still feeling like I'm having a heart attack, dizzy and very scared, again. Why does this happen to us? I'm having trouble understanding this disorder now. I have a lot of good in my life (if I could just get out there and live it) for the most part, good job, an amazing son, family that loves me (though they may not always understand)... so why am I such a mess? It just doesn't make sense to me. I think I could deal with the FM and CFS if I could get a handle on this anxiety! I'm calling tomorrow to get an appt with the doc to go back on the klonopin, was hoping this was just a short term set back, guess not. Thank you all for your feedback, it really does help.
I think this is what I am really having,scariest thing I have ever had in my life..Started out 1 in a few months til now up to 17 times per day.I start feeling it coming on through the pit of my stomach,tingling from the feet up til it feels like itleaves my head.I get real cold and clammy..My head just tingles and feel so faint when it happens..I try not to think about it,that does not work..I feel like I am having a heart attack.Taking a aspirin did slow it down some..Being 45yrs.old could this be menopause trying to start??
Yes, it could be menopause starting. The best thing to do is see your Gynecologist. You can get hormone testing done to see where your levels are. It's not uncommon to have sweating, feel cold and clammy, headaches, anxiety and a whole list of other symptoms during menopause. You're family Dr may be able to do the blood work. He/she may want to check for some other things too.
I have been diagnosed with severe panic attacks (around 3 years ago). I am 33 yo male. It started as one attack in the military when i was 24 or so (put me on holter monitor to see if i was having heart problems). Now I'm "almost" controlling them without fleeing to the ER thinking I'm having a heart attack. My doctor has me taking 2ml testosterone intermuscular injections once a month and 2 to 3mg a day of xanax and 40mg of citalopram. I would have your testosterone checked, mine was at 167 when it should be greater than 300. I just started the hormone replacement therapy and it is helping. the panic attacks are shorter and spread apart more. i got overzealous and thought that i could go down to 1.5mg a day of xanax. Now I'm sitting in my office thinking I'm having a heart attack. Gosh what crappy thing to have. Everyone here is right. If you take xanax, you WILL become physically dependent. I'm not mentally cause i forget to take my medicine all the time when im busy. Also start off small or you will feel groggy all the time and that ***** just as much. I hope u have your issues under control. make sure they do ekg and ct scan of your coronary artery to make sure its not shrinking and cutting off oxygen to your heart. (angina)
do a stress test too. make sure the ticker is good. good luck
Yeah, that's a pretty hefty dose of Xanax, especially to be taken every day. When taken every day, the short acting benzos, like Xanax and Ativan quickly lose effectiveness due to tolerance.
The BEST way to take those kinds of meds is "as needed", only when anxiety is very high. If they are not taken regularly, then they still work, and there is no issue with dependency or tolerance.
Perhaps you need to ask your doc about upping the Celexa, and gradually tapering down on the Xanax, until you get to the point where you're only taking it as needed instead of every day. That would be my recommendation. Good luck...let us know how you're doing.
I've been taking Xanax for approx 30 years for anxiety. I began with 1 mg per day and a few years ago had to go up to 3 mg per day AS NEEDED. My average dose was 1 per day unless I had a panic attack or dizziness. I did notice a few years ago that the government was limiting how many refills doctors could give. I started out with a years worth of refills then it went to six months and I had to call. Then 3 months and a call. Everything was fine and I was functioning normally until my doctor retired last March. Now I can't find a doctor who will prescribe it. One doctor actually told me it is poison and to breathe and meditate my anxiety away. I am now on .5 mg per day, having dizzy spells and panic attacks. I stay in bed for the most part because Ii can't function. This doctor told me I had to be on .25 mg per day by the end of January. My husband now suffers from anxiety and no one will give him anything for it. He is in terrible shape. How do you find a doctor who will help with an anxiety disorder?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.